Alert archive / South Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 8, NWS Wilmington, NC

September 17, 2020Darlington County, Florence County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Sep 17, 2020, 1:08 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2020, 1:08 PM EDT (17:08 UTC)
Expired
Sep 17, 2020, 4:15 PM EDT
In force
3 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Darlington County, SC, Florence County, SC

The radar

The Columbia radar (KCAE), 105 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 2:01 PM EDTFLASH FLOODHartsville, SCCITY OF HARTSVILLE REPORTED MULTIPLE ROADS DUE TO CLOSING. INCLUDES CAROLINA AVE & 6TH ST, FOURTH ST & COKER AVE, AND RAILROAD AVE BETWEEN STINGRAY BOATS AND LEESBURG ST
Sep 17, 2:16 PM EDTFLASH FLOODTimmonsville, SCCAR FLOODED AT 112 E. SMITH STREET. TIME ESTIMATED.
Sep 17, 2:31 PM EDTFLASH FLOOD4 Ene Timmonsville, SCI-95 N FLOODED AT EXIT 157. TIME ESTIMATED.
Sep 17, 2:31 PM EDTFLASH FLOOD4 Ne Timmonsville, SCCAR FLOODED. TIME ESTIMATED.
Sep 17, 2:42 PM EDTFLASH FLOOD5 W Florence, SCCAR FLOODED AT RICE PLANTERS LANE AND VERANDA WAY. TIME ESTIMATED.
Sep 17, 2:50 PM EDTFLASH FLOODDarlington, SCFLOODING ON MAIN STREET. POSSIBLE FLOODING IN HARTSVILLE AS WELL.
Sep 17, 3:08 PM EDTFLASH FLOOD4 Ene Timmonsville, SCI-95 AT EXIT 157
Sep 17, 3:14 PM EDTFLASH FLOODTimmonsville, SC
Sep 17, 3:26 PM EDTFLASH FLOODDarlington, SCFLOODING ON PEARL STREET.
Sep 17, 3:48 PM EDTFLASH FLOOD2 Wsw Darlington, SCRACE TRACK RD AT PADGETT LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

403 
WGUS52 KILM 171708
FFWILM
SCC031-041-172015-
/O.NEW.KILM.FF.W.0008.200917T1708Z-200917T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
108 PM EDT Thu Sep 17 2020

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Darlington County in northeastern South Carolina...
  Northwestern Florence County in northeastern South Carolina...

* Until 415 PM EDT.

* At 108 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Hartsville, Darlington, Timmonsville, Lamar, Swift Creek, Oats, 
  Auburn, Darlington Raceway, Lydia, Floyd, North Hartsville, 
  Dovesville, Kellytown, Cartersville, Clyde, Sardis, Society Hill 
  and Carolina Pines Regional Medical Center.

Additional rainfall amounts of 2 to 4 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause dangerous flooding, 
especially near creeks and streams, drainage ditches, and low-lying 
flood prone areas. Turn around, don't drown if you encounter a 
flooded road. Most flood deaths occur in vehicles. Stay away from 
storm drains, culverts, creeks, and streams. Water levels can rise 
rapidly and sweep you away.

&&

LAT...LON 3409 8008 3415 8015 3416 8016 3420 8011
      3423 8011 3428 8013 3432 8017 3437 8018
      3432 8024 3437 8029 3449 8005 3450 7998
      3449 7996 3449 7988 3452 7986 3453 7983
      3409 7985 3402 7994 3402 7996 3408 8003

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-4 INCHES IN 2 HOURS 

$$

VAO
4 follow-up statements
225 
WGUS72 KILM 171811
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
211 PM EDT Thu Sep 17 2020

SCC031-041-172015-
/O.CON.KILM.FF.W.0008.000000T0000Z-200917T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Darlington SC-Florence SC-
211 PM EDT Thu Sep 17 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS 
AFTERNOON FOR DARLINGTON AND NORTHWESTERN FLORENCE COUNTIES...

At 211 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 6 inches of rain have 
fallen. Flash flooding is likely ongoing, especially near 
Darlington, Lamar and Timmonsville.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Hartsville, Darlington, Timmonsville, Lamar, Swift Creek, Oats, 
  Auburn, Darlington Raceway, Lydia, Floyd, North Hartsville, 
  Dovesville, Kellytown, Cartersville, Clyde, Sardis, Society Hill 
  and Carolina Pines Regional Medical Center.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause dangerous flooding, 
especially near creeks and streams, drainage ditches, and low-lying 
flood prone areas. Turn around, don't drown if you encounter a 
flooded road. Most flood deaths occur in vehicles. Stay away from 
storm drains, culverts, creeks, and streams. Water levels can rise 
rapidly and sweep you away.

&&

LAT...LON 3409 8008 3415 8015 3416 8016 3420 8011
      3423 8011 3428 8013 3432 8017 3437 8018
      3432 8024 3437 8029 3449 8005 3450 7998
      3449 7996 3449 7988 3452 7986 3453 7983
      3409 7985 3402 7994 3402 7996 3408 8003

FLASH FLOOD...RADAR INDICATED

$$

TRA
626 
WGUS72 KILM 171859
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
259 PM EDT Thu Sep 17 2020

SCC031-041-172015-
/O.CON.KILM.FF.W.0008.000000T0000Z-200917T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Darlington SC-Florence SC-
259 PM EDT Thu Sep 17 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS 
AFTERNOON FOR DARLINGTON AND NORTHWESTERN FLORENCE COUNTIES...

At 259 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 3 
and 5.5 inches of rain have fallen. News media is reporting 
significant flash flooding has developed in downtown Darlington, 
with additional flooding in Hartsville and Lamar.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Hartsville, Darlington, Timmonsville, Lamar, Swift Creek, Oats, 
  Auburn, Darlington Raceway, Lydia, Floyd, North Hartsville, 
  Dovesville, Kellytown, Cartersville, Clyde, Sardis, Society Hill 
  and Carolina Pines Regional Medical Center.

Additional rainfall amounts of 0.5 to 1.5 inches are possible in the 
warned area, with storm totals possibly exceeding six inches in 
spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause dangerous flooding, 
especially near creeks and streams, drainage ditches, and low-lying 
flood prone areas. Turn around, don't drown if you encounter a 
flooded road. Most flood deaths occur in vehicles. Stay away from 
storm drains, culverts, creeks, and streams. Water levels can rise 
rapidly and sweep you away.

&&

LAT...LON 3409 8008 3415 8015 3416 8016 3420 8011
      3423 8011 3428 8013 3432 8017 3437 8018
      3432 8024 3437 8029 3449 8005 3450 7998
      3449 7996 3449 7988 3452 7986 3453 7983
      3409 7985 3402 7994 3402 7996 3408 8003

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

TRA
368 
WGUS72 KILM 171929
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
329 PM EDT Thu Sep 17 2020

SCC031-041-172015-
/O.CON.KILM.FF.W.0008.000000T0000Z-200917T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Darlington SC-Florence SC-
329 PM EDT Thu Sep 17 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS 
AFTERNOON FOR DARLINGTON AND NORTHWESTERN FLORENCE COUNTIES...

At 329 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Automated 
rain gauges near Lamar and Timmonsville have reported five to six 
inches of rain. Although heavy rainfall is now diminishing, the risk 
for Flash flooding continues.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Hartsville, Darlington, Timmonsville, Lamar, Swift Creek, Oats, 
  Auburn, Darlington Raceway, Lydia, Floyd, North Hartsville, 
  Dovesville, Kellytown, Cartersville, Clyde, Sardis, Society Hill 
  and Carolina Pines Regional Medical Center.

Additional rainfall amounts up to 0.5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause dangerous flooding, 
especially near creeks and streams, drainage ditches, and low-lying 
flood prone areas. Turn around, don't drown if you encounter a 
flooded road. Most flood deaths occur in vehicles. Stay away from 
storm drains, culverts, creeks, and streams. Water levels can rise 
rapidly and sweep you away.

&&

LAT...LON 3409 8008 3415 8015 3416 8016 3420 8011
      3423 8011 3428 8013 3432 8017 3437 8018
      3432 8024 3437 8029 3449 8005 3450 7998
      3449 7996 3449 7988 3452 7986 3453 7983
      3409 7985 3402 7994 3402 7996 3408 8003

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

TRA
707 
WGUS72 KILM 172008
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
408 PM EDT Thu Sep 17 2020

SCC031-041-172018-
/O.EXP.KILM.FF.W.0008.000000T0000Z-200917T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Darlington SC-Florence SC-
408 PM EDT Thu Sep 17 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT THIS AFTERNOON FOR 
DARLINGTON AND NORTHWESTERN FLORENCE COUNTIES...

The heavy rain is ending across Darlington and extreme western 
Florence counties.  Please continue to heed remaining road closures.

A Flash Flood Watch remains in effect until 200 PM EDT Friday for 
portions of southeast North Carolina and northeast South Carolina.

LAT...LON 3409 8008 3415 8015 3416 8016 3420 8011
      3423 8011 3428 8013 3432 8017 3437 8018
      3432 8024 3437 8029 3449 8005 3450 7998
      3449 7996 3449 7988 3452 7986 3453 7983
      3409 7985 3402 7994 3402 7996 3408 8003

$$

TRA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 10:34 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 17, 10:34 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1034 AM EDT Thu Sep 17 2020

.SYNOPSIS...
Remnants of Sally will bring a good soaking to the area today
and Friday, while an inland moving warm front brings a chance
of severe TSTMs today. Strong Canadian high pressure will
usher in below normal temperatures and dry weather much of the
upcoming week. Rough wind-sea combined with hurricane swell
will create dangerous surf conditions much of the upcoming
period.

&&

.UPDATE...
Tornado watch now in effect until 6 PM for northeast SC. The
rest of the forecast remains on track for heavy rainfall with
the remnants of Sally today and tonight.

&&

.NEAR TERM /THROUGH FRIDAY/...
Previous forecast thinking remains on track with the remnants of
Tropical Depression Sally having a direct impact on the local area.
After scattered showers this morning, moisture and lift will
increase out of the SW ahead of Sally. Heaviest rain during the
daytime period will be over SW areas, transitioning closer to the
coast late in the afternoon into the evening. A Flash Flood Watch
remains in effect for the NW half of the fa, where 2-4 inches of
rain with isolated higher amounts is expected. The main likelihood
is some minor flooding of poor drainage and low-lying areas, but
other streams could see rapid rises with heavy rainfall. Also, SPC
continues to highlight the area in a Slight Risk for severe weather.
Main threats are isolated tornadoes and localized damaging winds,
with a strong low-level jet and increasing helicity moving into the
area late in the day. Counteracting this will be meager instability,
especially if the strong storms approach after sunset.

Decreasing rain chances then through the day Fri as the main batch
of precip pushes offshore, but still held onto 40-60% PoPs due to
lingering low-level moisture and a cold front dropping S through the
area.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Blustery, cooler, describes this period. Sally's remnant low
off shore by Friday night but a moisture-axis jetlet lagging
slightly west of the Sally's surface reflection, will maintain
spotty light rain chances along and near the coast in strong NE
breezes, but amounts if any trace to few hundredths through
Saturday night.

Overlapping of rough NE wind-sea and hurricane swell, will
equate to a turbulent and dangerous surfzone this weekend, with
both strong rip currents and a powerful longshore current. This
combined with high astronomical tides will make the beach
treacherous even for beach goers near times of high tide. A high
surf advisory may be needed.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Dry and cool period with rough surf, pleasing both autumn and
big-wave fans. In wake of a seaward goodbye, Sally remnants
will be followed by deeply arid high pressure of Canadian
origin, and no rain expected through remainder of period.

Teddy's swell combined with formidable wind-waves may require a
High Surf Advisory for parts of the period Sunday through
Tuesday. Dangerous surfzone conditions with strong rip currents
and a pulling longshore current are to be expected, and dropping
near-shore water temperatures.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A weak warm front off the coast will move inland this morning
and sweep north of southeastern North Carolina by late this
afternoon. Periods of showers and isolated thunderstorms are
expected to continue along the front, then increasing in
coverage this afternoon and evening as the remnants of former
Hurricane Sally approach from the southwest. Mainly MVFR
ceilings through the TAF period although some LIFR/IFR currently
over western areas will continue into this morning. Short-
lived IFR condition in heavy rain are possible
today/tonight. Plentiful moisture in the lower levels may lead
to IFR fog/low stratus before sunrise Friday morning,
particularly inland.

Extended Outlook...MVFR/IFR conditions may continue through
Friday evening, but VFR should develop by Saturday morning and
continue through Monday.

&&

.MARINE...
Today Through Friday...
S/SE winds and seas gradually increase through the day today as
the remnants of Tropical Depression Sally approach the area and
the pressure gradient tightens over the waters. Have hoisted a
Small Craft Advisory from 7pm this evening until 7am Fri when
15-25 kt sustained winds are expected alongside seas up to 6-7
ft. Some improvement in marine conditions then during the day
Fri before a cold front drops through late in the day. Expect
about a 12 hr break in the Small Craft Advisory conditions on
Fri, so ended the headline Fri morning instead of continuing it
into Fri night when winds and seas ramp back up.

Friday Night Through Tuesday...
Most, if not all of this period will require Small Craft
Advisory flags. An increasingly treacherous marine period to
unfold, as strong high pressure of Canadian origin barges in,
in wake of departing Sally's surface pressure field, pushing NE
winds hard enough for an extended period of Advisory flags from
late Friday through Tuesday. A high surf advisory may even be
needed, making inshore fishing nearly impossible, as rough wind-
sea and hurricane swell overlap. Sunday and Monday the latest
WW3 guidance calculating significant wave heights of 10-15 feet
offshore due to both wind and swell.

&&

.TIDES/COASTAL FLOODING...
Astronomical high tides associated with the upcoming new moon
will bring minor coastal flooding to all area beaches, including
tidal influenced spots along the Cape Fear River. Latest
guidance suggests higher than normal high tides lasting through
at least the next 2 days, maybe longer, for the NC beaches and
inland New Hanover. Confidence is not as high for SC beaches,
but indications are that minor coastal flooding could occur
there as well for the next 2+ days. Coastal flooding impacts to
beach properties and low lying roadways and beach access points
are expected.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Friday evening for SCZ017-023-024-
     032-033-039.
     Coastal Flood Advisory from 6 PM to 10 PM EDT this evening for
     SCZ054-056.
NC...Flash Flood Watch through Friday evening for NCZ087-096.
     High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108.
     Coastal Flood Advisory until 11 AM EDT Friday for NCZ106-108-
     110.
     Coastal Flood Advisory until 1 PM EDT Friday for NCZ107.
MARINE...Small Craft Advisory from 7 PM this evening to 7 AM EDT Friday
     for AMZ250-252-254-256.

&&

SYNOPSIS...08
UPDATE...MCK
NEAR TERM...MAS
SHORT TERM...MJC
LONG TERM...08/VAO
AVIATION...IGB
MARINE...MJC/MAS
TIDES/COASTAL FLOODING...MAS
Hazardous weather outlook, Sep 17, 10:38 AM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1038 AM EDT Thu Sep 17 2020

SCZ017-023-024-032-033-039-181445-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
1038 AM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 492 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-105-109-181445-
Columbus-Inland Pender-Inland Brunswick-
1038 AM EDT Thu Sep 17 2020

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Periods of heavy rain could result in flooding mainly across poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-181445-
Coastal Brunswick-
1038 AM EDT Thu Sep 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-181445-
Robeson-Bladen-
1038 AM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-181445-
Inland New Hanover-
1038 AM EDT Thu Sep 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-181445-
Coastal Pender-Coastal New Hanover-
1038 AM EDT Thu Sep 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Coastal Flood Advisory.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ055-058-059-181445-
Inland Georgetown-Central Horry-Northern Horry-
1038 AM EDT Thu Sep 17 2020

...TORNADO WATCH 492 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Periods of heavy rain could result in flooding mainly across poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-181445-
Coastal Horry-Coastal Georgetown-
1038 AM EDT Thu Sep 17 2020

...TORNADO WATCH 492 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-181445-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1038 AM EDT Thu Sep 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 11:45 AM EDTRiver Flood WarningILMDarlington, Florence5 days
Sep 17, 1:38 PM EDTTornado WarningILMDarlington, Florence37 min
Sep 17, 1:46 PM EDTTornado WarningILMHorry29 min
Sep 17, 1:56 PM EDTAreal Flood AdvisoryILMHorry41 min
Sep 17, 2:23 PM EDTAreal Flood AdvisoryILMDarlington, Florence, Marlboro3 hr
Sep 17, 2:42 PM EDTSevere Thunderstorm WarningILMDarlington, Florence33 min
Sep 17, 2:54 PM EDTFlash Flood WarningILMDarlington, Dillon, Florence, Marlboro3 hr
Sep 17, 3:17 PM EDTTornado WarningILMFlorence, Marion28 min
Sep 17, 3:32 PM EDTAreal Flood AdvisoryILMFlorence, Williamsburg106 min
Sep 17, 3:44 PM EDTTornado WarningILMDillon, Florence, Marion9 min
Sep 17, 4:00 PM EDTTornado WarningILMDillon, Marion13 min
Sep 17, 4:14 PM EDTAreal Flood AdvisoryILMDillon, Florence, Marion109 min
Sep 17, 4:45 PM EDTSpecial Weather StatementILMGeorgetown30 min
Sep 17, 5:45 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry, Marion2 hr
Sep 17, 6:41 PM EDTSpecial Weather StatementILMHorry34 min
Sep 17, 6:51 PM EDTTornado WarningILMHorry24 min

Nearby

Flash Flood Warnings in South Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.